Can Dizziness or vertigo be a side effect?

Does Suboxone hurt teeth? Why does the film taste bad? Am I high on Suboxone? If you have side effects to buprenorphine, discuss them here.
Post Reply
rob500
Power Poster
Power Poster
Posts: 77
Joined: Sun Mar 13, 2016 7:50 pm

Can Dizziness or vertigo be a side effect?

Post by rob500 » Thu Jan 09, 2020 11:27 am

I’ve been using suboxone for about 10 years and don’t use any other prescriptions.
I was using Wellbutrin but discontinued several months ago.
I’ve been having problems with a feel that the room is moving and sometimes loss of balance.
I take 2mg 3-4 times a day and it doesn’t seem to matter how much I take the dizziness is there.
I can not say it’s the suboxone hence my question.
If it is suboxone is there a way to verify or eliminate it causing the effects?
Now that I’m older,almost 60,many prescriptions or even coffee just don’t agree with my system like it used too?

User avatar
jennjenn
Moderator
Moderator
Posts: 3092
Joined: Mon Sep 15, 2014 6:15 pm
Location: Tennessee

Re: Can Dizziness or vertigo be a side effect?

Post by jennjenn » Mon Jan 13, 2020 5:15 am

Personally I don’t think your dizziness is caused by the buprenorphine especially since you’ve taken it for 10 years. Of course anything is possible but I don’t think it’s from this medication. Is it possible you just have vertigo? Isn’t that an issue or condition all on its own? I know someone who developed this who is not and never has been taking suboxone, and now has issues driving due to the dizziness. It’s a condition all on its own so couldn’t that be something to look at maybe?

Maybe suboxdoc will share his opinion on this but mine is that it definitely isn’t the medication. I hope you get some answers and feel better soon!
Jennifer

rob500
Power Poster
Power Poster
Posts: 77
Joined: Sun Mar 13, 2016 7:50 pm

Re: Can Dizziness or vertigo be a side effect?

Post by rob500 » Mon Jan 13, 2020 12:25 pm

I’m not sure what is causing dizziness and I have appointment with doctor in a few days.

User avatar
suboxdoc
Site Admin
Site Admin
Posts: 1658
Joined: Sun Feb 24, 2008 9:03 pm
Contact:

Re: Can Dizziness or vertigo be a side effect?

Post by suboxdoc » Wed Jan 15, 2020 9:51 am

People can mean different things by 'vertigo' or 'dizziness', but you said that it feels like the room is moving, which sounds like true vertigo. That sense comes from the inner ear, where we have structures called 'semicircular canals' that detect movement in different planes, including rotational movement. In normal function, when the head moves, the liquid in the canals initially remains motionless because of inertia, but then gains momentum if the movement continues. When the person stops, the liquid slows down and comes to a stop. The movement of the liquid is detected by small hairs that are attached to nerve endings. How amazing that the brain can use that information to tell us if he are turning, accelerating, slowly down, or sitting motionless!

But if the brain receives erroneous signals - for example if some of the nerves to the semicircular canals stop transmitting information - the brain provides a sense of movement that is not correct. That's vertigo.

One very common cause of age-related vertigo is meniere’s disease. The vertigo is associated with hearing loss in most cases. There is no cure, but there are medications (like meclizine) that reduce the symptoms. There are other, more-serious conditions that are much less common. I do not think it is related to buprenorphine though. Hopefully your appointment got it figure out?

Post Reply